Alert archive / Georgia / Flash Flood Warnings in 2025

Flash Flood Warning 28, NWS Tallahassee, FL

August 3, 2025Calhoun County, Clay County, Early County, Georgia

NWS Tallahassee, FL issued this flash flood warning at Aug 3, 2025, 6:48 PM EDT for Calhoun County, Clay County, Early County, Georgia. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2025, 6:48 PM EDT (22:48 UTC)
Expired
Aug 3, 2025, 10:00 PM EDT
In force
3 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

Counties Calhoun County, GA, Clay County, GA, Early County, GA

The radar

The Ft Rucker radar (KEOX), 65 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 9:00 PM EDTFLASH FLOODColomokee, GAContinued flooding of secondary roads in Early County.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 132 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

988 
WGUS52 KTAE 032248
FFWTAE
GAC037-061-099-040200-
/O.NEW.KTAE.FF.W.0028.250803T2248Z-250804T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
648 PM EDT Sun Aug 3 2025

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Calhoun County in southwestern Georgia...
  Southern Clay County in southwestern Georgia...
  Northern Early County in southwestern Georgia...

* Until 1000 PM EDT.

* At 648 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Fort Gaines, Morgan, Edison, Arlington, Bellville, Bluffton, 
  Parksville, Turman, Suttons Corner, Moye, Harrisons Mill, 
  Colomokee, Ferrell Crossroads, Dickey, Kolomoki Mounds Sp, Zetto, 
  Commissary Hill and Cordrays Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3157 8506 3162 8506 3163 8507 3163 8494
      3162 8494 3162 8466 3164 8465 3163 8462
      3164 8460 3162 8460 3164 8458 3162 8458
      3162 8455 3143 8458 3143 8464 3142 8464
      3143 8480 3145 8482 3146 8507 3154 8504

FLASH FLOOD...RADAR INDICATED

$$

42-DVD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:35 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Aug 3, 3:35 PM EDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
335 PM EDT Sun Aug 3 2025

...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE
WEATHER, HYDROLOGY...

.NEAR TERM...
(Through Monday)
Issued at 335 PM EDT Sun Aug 3 2025

Conditions have been fairly active across much of the forecast area so
far through this morning, especially across Florida. For the rest of
the afternoon, additional activity is likely to continue to develop
across our more inland zones in Alabama and Georgia like we've seen the
last hour or two.

17z surface analysis showed a weak, nearly-stationary, surface low
across the western Florida Panhandle with a stationary boundary
extending roughly east and northeast across portions of Alabama and
into southern Georgia. Earlier convection across Florida is beginning
to dissipate with loss of instability while additional convection is
beginning to develop along the stationary boundary and near the surface
low. These trends should continue through the evening hours with
convection slowly waning through the overnight hours. Additional
convection is likely to begin developing quickly Monday morning before
sunrise across our marine zones and across western portions of the
forecast area closer to the weak surface low. Like today, another round
of widespread showers and storms will develop through the morning and
into the afternoon/evening hours but for Monday the bulk of the heavier
rain should be centered a little more to the west compared to what
we'll see this afternoon. This is mostly due to the surface low and
boundaries associated with it drifting west.

Main forecast concerns through Monday afternoon will be heavy rainfall
across the region. A flood watch is ongoing and will remain in effect
through Monday evening across much of the Panhandle, southeast Alabama,
southwest Georgia, and along portions of the Florida Big Bend. The
areas of greatest flooding concerns tonight through Monday will likely
be along the stationary boundary and back west along the boundary and
towards the surface low. These features generally reside in southeast
Alabama, the Florida Panhandle west of the Apalachicola River, and into
southwest Georgia. At these locations, westerly flow is roughly
parallel to the forcing boundary for storms, and further west near the
surface low, very slow storm motions of 5 knots will likely mean the
well-above normal preciptable waters could easily yield 2 to 3, and
possibly 4, inch per hour rain rates. These amounts could easily give
localized areas under slow moving storms a quick 3 to 5 inches of
rainfall, and for even slower moving storms, or training of storms,
isolated totals could reach 8 inches. The 3 to 5 inch amounts would
likely bring localized flooding to low-lying roads and poor drainage
areas. Should locations receive those 8 inch totals, more extensive
impacts to roads and flooding of some creeks/streams would become
possible. With the overnight potential for some of these heavier rains,
please use caution if out on area roads and if you can't see the road,
turn around and don't drown.

&&

.SHORT TERM...
(Monday night through Tuesday night)
Issued at 335 PM EDT Sun Aug 3 2025

Heavy rain and isolated flash flooding will be the main concerns,
especially for the Panhandle and Alabama Wiregrass. A weak surface
low over near New Orleans will continue have a stalled surface
front extending out to its east-northeast. This will act as a
focus against the backdrop of a very moist air mass for another
round of thunderstorms with torrential rainfall rates on Tuesday
afternoon.

&&

.LONG TERM...
(Wednesday through Sunday)
Issued at 335 PM EDT Sun Aug 3 2025

Wednesday through Sunday will feature very normal summer weather.
On Wednesday, the surface low over near New Orleans will weaken,
and then dissipate by late in the day. The stalled surface front
extending off to its east-northeast will lose definition and
dissipate as well. So we will lose our southerly low-level flow,
turning light easterly and persisting through next weekend, as a
surface high off the coast of New England bridges down the U.S.
Eastern Seaboard. Meanwhile, a weak and nearly stationary upper
trough will camp out along the Natchez Trace (MS to Middle TN)
from Wednesday through Sunday. This will keep us in weak southerly
mid-upper level flow, while keeping upper heights tame, and
therefore keeping temperatures from exceeding normal highs in the
low-mid 90s. Precipitable Water (PW) values will vary in the 1.7
to 2.1 inch range, which is near to a little moister than normal,
even by moist early August standards.

So the bottom line is that we will lose large-scale forcing during
the long term, but there will be plenty of moisture and an
uncapped atmosphere to support daily rounds of scattered PM
thunder.

&&

.AVIATION...
(18Z TAFS)
Issued at 335 PM EDT Sun Aug 3 2025

Widespread showers and thunderstorms are ongoing. Our FL terminals
along with southern GA, will see activity will see activity transition
to stratiform rain after 20z while TSRA affects DHN/ABY through at
least 00z. MVFR/IFR conditions are likely within any TSRA and
potentially in the stratiform rain afterwards. Rain continues into
overnight hours as more widespread IFR/LIFR ceilings begin to develop
across the area, especially at DHN/ABY/VLD which will reside behind a
stationary front. Across TLH/ECP MVFR/IFR conditions are more likely,
mostly due to the potential for early shower and thunderstorm chances
keeping ceilings higher around sunrise. Another day of widespread
shower/storm development is likely at all terminals Monday with
IFR/LIFR ceilings slow to lift after sunrise.

&&

.MARINE...
Issued at 335 PM EDT Sun Aug 3 2025

Gentle to moderate south and southwest breezes will prevail until
Wednesday morning, thanks to a weak surface low along the north-
central Gulf coast and a stalled front across southern Alabama and
Georgia. Those features will dissipate late Wednesday, and high
pressure will bridge in weakly from the northeast on Thursday.
This will bring a turn to light and gentle easterly breezes from
Thursday night onward. Otherwise, late night and morning
thunderstorms will be prevalent through early Wednesday, bringing
frequent lightning, waterspouts, and reduced visibility in heavy
downpours.

&&

.FIRE WEATHER...
Issued at 335 PM EDT Sun Aug 3 2025

A stalled cold front and a very moist air mass will
support numerous showers and thunderstorms until the front
dissipates late Tuesday, along with heavy rain and isolated flash
flooding. Due to the stabilizing effect of clouds, along with light
transport winds, pockets of poor afternoon dispersion are expected
over Panhandle and Alabama Wiregrass districts through Tuesday. From
Wednesday on, thunderstorms will reduce to more typically scattered
afternoon coverage, and temperatures will run near normal through
next weekend.

&&

.HYDROLOGY...
Issued at 335 PM EDT Sun Aug 3 2025

A Flood Watch remains in effect until Monday evening for all but
the SE Big Bend region, due to concerns for flash flooding in
torrential downpours beneath slow-moving thunderstorms.

A stalled front will persist across southern Alabama and Georgia
until Wednesday morning, though it will start to slowly weaken on
Tuesday. This front will serve to focus slow- moving and training
thunderstorms in a richly moist air mass. Thunderstorms will
contain torrential downpours capable of dropping 2 to 4 inches of
rain in a single hour. So a thunderstorm would only need to
linger over the same area for little more than an hour to cause
dangerous flash flooding.

Through this evening, the heaviest rain will be focused from
Dothan to Albany. The focus of heaviest rain on Monday will be a
little further west, mainly the Panhandle and Alabama Wiregrass
region. Any lingering rain of hydrologic concern on Tuesday would
be over our Central Time Zone counties.

Rivers will certainly rise over the next few days, but mainstem
rivers are expected to remain within their banks. However, small
streams and creeks, plus urban areas, will be most prone to flash
flooding.

From Wednesday on, we return to very typical setup of scattered PM
thunderstorms. This will dial back hydrologic concerns to common
summertime short-duration runoff issues.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   75  89  74  90 /  70  80  50  90
Panama City   78  88  78  89 /  80  80  80  90
Dothan        72  83  72  84 /  70  90  70  90
Albany        72  83  72  88 /  80  80  70  90
Valdosta      73  89  73  92 /  60  80  40  80
Cross City    74  94  75  93 /  40  70  40  80
Apalachicola  79  88  80  89 /  70  80  70  80

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday evening for FLZ007>019-027-108-112-
     114-115-118-127-326-426.

GA...Flood Watch through Monday evening for GAZ120>131-142>148-
     155>161.

AL...Flood Watch through Monday evening for ALZ065>069.

GM...None.
&&

NEAR TERM...Dobbs
SHORT TERM...Haner
LONG TERM....Haner
AVIATION...Dobbs
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...Haner

In the hours before

Special weather statement, Aug 3, 1:39 PM EDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
139 PM EDT Sun Aug 3 2025

FLZ018-019-028-029-GAZ158>160-031815-
Inland Taylor FL-Inland Jefferson FL-Madison FL-Lafayette FL-
Brooks GA-Lowndes GA-Thomas GA-
139 PM EDT Sun Aug 3 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LAFAYETTE...
NORTHEASTERN JEFFERSON...NORTHEASTERN TAYLOR...MADISON...SOUTHWESTERN
LOWNDES...EASTERN THOMAS AND BROOKS COUNTIES THROUGH 215 PM EDT...

At 138 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pavo to 8 miles south of Quitman to 9
miles west of Madison to 6 miles north of Perry. Movement was east at
20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Perry, Madison, Quitman, Boston, Pavo, Coolidge, Greenville, Morven,
Barwick, Lee, Dillon, Everett, Pinetta, Merrillville, Lovett,
Empress, Clyattville, Brooks Co A/p, Hanson, and Dixie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3012 8323 3010 8373 3043 8370 3067 8379
      3102 8402 3104 8391 3104 8380 3103 8379
      3104 8378 3103 8357 3108 8357 3105 8353
      3075 8331 3064 8327 3063 8329 3063 8327
      3055 8326 3052 8324 3028 8323 3025 8325
TIME...MOT...LOC 1738Z 251DEG 17KT 3090 8378 3067 8361 3045 8357 3019
8357

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

21-HANER
Special weather statement, Aug 3, 2:08 PM EDT, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
208 PM EDT Sun Aug 3 2025

FLZ019-GAZ146-147-159-160-031900-
Madison FL-Brooks GA-Lowndes GA-Colquitt GA-Cook GA-
208 PM EDT Sun Aug 3 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN MADISON...SOUTHERN
COOK...LOWNDES...BROOKS AND SOUTHEASTERN COLQUITT COUNTIES THROUGH
300 PM EDT...

At 208 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pavo to near Madison. Movement was
northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Madison, Lake Park, Valdosta, Quitman, Adel, Hahira, Pavo, I-75 At
Exit 16, Moody Air Force Base, Remerton, Dasher, Morven, Berlin, Lee,
Cecil, Barretts, Greggs, Hamburg, Pinetta, and Lovett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3085 8303 3085 8309 3080 8310 3080 8313
      3063 8314 3063 8329 3042 8322 3039 8317
      3034 8323 3033 8344 3094 8374 3107 8374
      3115 8333 3110 8332 3107 8328 3103 8329
      3102 8318 3095 8318 3095 8304 3088 8302
TIME...MOT...LOC 1808Z 232DEG 19KT 3099 8371 3048 8335

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

42-DVD
Local storm report, Aug 3, 3:12 PM EDT, 3 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
312 PM EDT Sun Aug 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     Tstm Wnd Dmg     1 N Clyattville         30.71N 83.32W
08/03/2025                   Lowndes            GA   911 Call Center

            Tree down near Ousley Road and Old
            Clyattville Road.

&&

KGG
Special weather statement, Aug 3, 3:16 PM EDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
316 PM EDT Sun Aug 3 2025

GAZ148-161-031945-
Berrien GA-Lanier GA-
316 PM EDT Sun Aug 3 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BERRIEN AND LANIER
COUNTIES THROUGH 345 PM EDT...

At 316 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lakeland, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lakeland, Ray City, Moody Air Force Base, Meigs, Courthouse,
Greenwood, Allenville, Weber, Hansell, Stockton, and Teeterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3094 8304 3095 8304 3095 8307 3098 8318
      3103 8318 3103 8324 3128 8319 3125 8304
      3123 8305 3122 8304 3121 8305 3119 8305
      3118 8297 3092 8297
TIME...MOT...LOC 1916Z 212DEG 23KT 3101 8306

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Local storm report, Aug 3, 6:29 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
629 PM EDT Sun Aug 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     Flash Flood      3 SSE Blakely           31.33N 84.92W
08/03/2025                   Early              GA   911 Call Center

            Several roads south of Blakely have water
            over them or are beginning to flood.

&&

KGG

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:13 PM EDTAreal Flood AdvisoryTAEThomas2 hr
Aug 2, 11:28 PM EDTAreal Flood AdvisoryTAEDecatur, Seminole110 min
Aug 3, 1:39 PM EDTSpecial Weather StatementTAEBrooks36 min
Aug 3, 1:57 PM EDTAreal Flood AdvisoryTAEEarly2 hr
Aug 3, 2:00 PM EDTAreal Flood AdvisoryTAEWorth2 hr
Aug 3, 2:08 PM EDTSpecial Weather StatementTAEBrooks, Lowndes52 min
Aug 3, 2:16 PM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Cook, Lanier, Lowndes59 min
Aug 3, 2:44 PM EDTAreal Flood AdvisoryTAEBaker, Calhoun, Dougherty, Mitchell, Worth2 hr
Aug 3, 3:16 PM EDTSpecial Weather StatementTAELanier29 min
Aug 3, 3:33 PM EDTAreal Flood AdvisoryTAETurner, Worth117 min
Aug 3, 3:47 PM EDTAreal Flood AdvisoryTAELee, Randolph, Terrell118 min
Aug 3, 5:45 PM EDTAreal Flood AdvisoryTAEEarly21 min
Aug 3, 6:06 PM EDTFlash Flood WarningTAEEarly3 hr

Nearby

Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.